5-abelian cubes are avoidable on binary alphabets
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 48 (2014) no. 4, pp. 467-478.

A k-abelian cube is a word uvw, where the factors u, v, and w are either pairwise equal, or have the same multiplicities for every one of their factors of length at most k. Previously it has been shown that k-abelian cubes are avoidable over a binary alphabet for k ≥ 8. Here it is proved that this holds for k ≥ 5.

DOI : https://doi.org/10.1051/ita/2014020
Classification : 68Q70,  68R15
Mots clés : combinatorics on words, k-abelian equivalence, repetition-freeness, cube-freeness
@article{ITA_2014__48_4_467_0,
     author = {Merca\c{s}, Robert and Saarela, Aleksi},
     title = {5-abelian cubes are avoidable on binary alphabets},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {467--478},
     publisher = {EDP-Sciences},
     volume = {48},
     number = {4},
     year = {2014},
     doi = {10.1051/ita/2014020},
     zbl = {1302.68229},
     mrnumber = {3302498},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita/2014020/}
}
Mercaş, Robert; Saarela, Aleksi. 5-abelian cubes are avoidable on binary alphabets. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 48 (2014) no. 4, pp. 467-478. doi : 10.1051/ita/2014020. http://www.numdam.org/articles/10.1051/ita/2014020/

[1] F. Blanchet-Sadri, J.I. Kim, R. Mercaş, W. Severa, S. Simmons and D. Xu, Avoiding abelian squares in partial words. J. Combin. Theory Ser. A 119 (2012) 257-270. | MR 2844095 | Zbl 1233.68183

[2] F. Blanchet-Sadri, R. Mercaşand G. Scott, A generalization of Thue freeness for partial words. Theoret. Comput. Sci. 410 (2009) 793-800. | MR 2492017 | Zbl 1162.68029

[3] F. Blanchet-Sadri, K. Black and A. Zemke, Unary pattern avoidance in partial words dense with holes. In Proc. of Language and Automata Theory and Applications - 5th International Conference, LATA 2011, Tarragona, Spain, May 26-31, 2011. Edited by A.H. Dediu, S. Inenaga and C. Martín-Vide. Vol. 6638 of Lect. Notes Comput. Science. Springer (2011) 155-166. | MR 2893673

[4] F.M. Dekking, Strongly nonrepetitive sequences and progression-free sets. J. Combin. Theory Ser. A 27 (1979) 181-185. | MR 542527 | Zbl 0437.05011

[5] P. Erdős, Some unsolved problems. Magyar Tudományos Akadémia Matematikai Kutató Intézete 6 (1961) 221-254. | MR 177846 | Zbl 0100.02001

[6] M. Huova, Existence of an infinite ternary 64-abelian square-free word. RAIRO: ITA 48 (2014) 307-314. | Numdam | MR 3302490 | Zbl 1297.68192

[7] M. Huova and J. Karhumäki, On the unavoidability of k-abelian squares in pure morphic words. J. Integer Seq. 16 (2013). | MR 3032392 | Zbl 1285.68135

[8] M. Huova, J. Karhumäki and A. Saarela, Problems in between words and abelian words: k-abelian avoidability. Theoret. Comput. Sci. 454 (2012) 172-177. | MR 2966632 | Zbl 1280.68149

[9] M. Huova, J. Karhumäki, A. Saarela and K. Saari, Local squares, periodicity and finite automata. In Rainbow of Computer Science, edited by C. Calude, G. Rozenberg and A. Salomaa. Springer (2011) 90-101. | MR 2805552

[10] J. Karhumäki, S. Puzynina and A. Saarela, Fine and Wilf's theorem for k-abelian periods. Internat. J. Found. Comput. Sci. 24 (2013) 1135-1152. | MR 3189714 | Zbl 1293.68210

[11] V. Keränen, Abelian squares are avoidable on 4 letters. In Proc. of the 19th International Colloquium on Automata, Languages and Programming (1992) 41-52. | MR 1250629

[12] F. Manea and R. Mercaş, Freeness of partial words. Theoret. Comput. Sci. 389 (2007) 265-277. | MR 2363377 | Zbl 1154.68457

[13] R. Mercaşand A. Saarela, 3-abelian cubes are avoidable on binary alphabets. In Proc. of the 17th International Conference on Developments in Language Theory, edited by M.-P. Béal and O. Carton, vol. 7907 of Lect. Notes Comput. Science. Springer (2013) 374-383. | MR 3097343

[14] M. Rao, On some generalizations of abelian power avoidability. preprint (2013).

[15] A. Thue, Über unendliche Zeichenreihen. Norske Vid. Selsk. Skr. I, Mat. Nat. Kl. Christiania 7 (1906) 1-22. (Reprinted in Selected Mathematical Papers of A. Thue, T. Nagell, editor, Universitetsforlaget, Oslo, Norway (1977) 139-158). | JFM 39.0283.01

[16] A. Thue, Über die gegenseitige Lage gleicher Teile gewisser Zeichenreihen. Norske Vid. Selsk. Skr. I, Mat. Nat. Kl. Christiania 1 (1912) 1-67. (Reprinted in Selected Mathematical Papers of Axel Thue, T. Nagell, editor, Universitetsforlaget, Oslo, Norway (1977) 413-478). | JFM 44.0462.01